Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Jackson, MS

January 31, 2008Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 3:03 PM CST for Marion County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2008, 3:03 PM CST (21:03 UTC)
Expired
Jan 31, 2008, 3:45 PM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 31, 12:35 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 312103
SVRJAN
MSC091-312200-
/O.NEW.KJAN.SV.W.0049.080131T2103Z-080131T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST THU JAN 31 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...

* UNTIL 400 PM CST

* AT 303 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF HOLLY SPRINGS...OR ABOUT 10 MILES WEST OF
  KOKOMO...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF HOLLY SPRINGS BY 325 PM CST...
  MORGANTOWN...7 MILES SOUTH OF GOSS AND 8 MILES NORTH OF PICKWICK BY
  330 PM CST...
  COLUMBIA BY 335 PM CST...
  8 MILES SOUTH OF BUNKER HILL BY 340 PM CST...
  IMPROVE BY 350 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
      3140 8997 3139 8984 3142 8982 3144 8966
      3102 8966 3100 8984
TIME...MOT...LOC 2103Z 251DEG 33KT 3117 9015

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 312116
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST THU JAN 31 2008

MSC091-312200-
/O.CON.KJAN.SV.W.0049.000000T0000Z-080131T2200Z/
MARION MS-
317 PM CST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR MARION COUNTY...

AT 317 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES 
WEST OF PICKWICK...OR NEAR KOKOMO...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PICKWICK AND 9 MILES SOUTH OF MORGANTOWN BY 325 PM CST...
  COLUMBIA BY 330 PM CST...
  7 MILES NORTH OF PINEBUR BY 335 PM CST...
  7 MILES SOUTH OF IMPROVE BY 340 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
      3140 8997 3139 8984 3142 8982 3144 8966
      3102 8966 3100 8984
TIME...MOT...LOC 2117Z 249DEG 43KT 3116 8995

$$

GARRETT
000 
WWUS54 KJAN 312145
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU JAN 31 2008

MSC091-312155-
/O.CAN.KJAN.SV.W.0049.000000T0000Z-080131T2200Z/
MARION MS-
345 PM CST THU JAN 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
      3140 8997 3139 8984 3142 8982 3144 8966
      3102 8966 3100 8984
TIME...MOT...LOC 2145Z 249DEG 43KT 3128 8958

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 2:20 PM CST, 43 minutes earlier.

Area forecast discussion, Jan 31, 2:20 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST THU JAN 31 2008

.DISCUSSION...

COLDER WEATHER OVER THE NEXT 36 HRS...
POTENTIAL SEVERE WEATHER AND HEAVY RAIN ON THE HORIZON...

RAIN/TSTMS WILL DEPART THE AREA QUICKLY THIS EVENING AS A STRONG
COLD FRONT MOVES EAST OF THE AREA. STRONG COLD ADVECTION BEHIND THE
FRONT WILL BE ACCOMPANIED BY FAIRLY STRONG NORTHWEST WINDS...
ESPECIALLY OVER THE ARKLAMISS DELTA REGION WHERE A LAKE WIND
ADVISORY IS BEING CONTEMPLATED ATTM. THE COLD ADVECTION WILL BE
STRONG ENOUGH TO SQUEEZE OUT SOME SPRINKLES/FLURRIES ALONG THE
HIGHWAY 82 CORRIDOR IN NORTH CENTRAL MS AFTER MIDNIGHT. MOISTURE IS
RATHER SHALLOW AND DOES NOT REACH -9 DEG C LEVEL FOR SNOW GROWTH
POTENTIAL...BUT WEVE OBSERVED SNOW GRAINS BEFORE WITH SIMILAR
THERMAL PROFILES WHERE PRECIP GENERATION IS BELOW 850MB IN -5 TO -7
DEG C RANGE...SO WILL CONTINUE MENTION OF FLURRIES. IN ANY CASE...
PRECIP WILL BE VERY LIGHT AND SFC TEMPS WILL STAY ABOVE FREEZING SO
DO NOT EXPECT ANY SNOW ACCUMULATION OR FREEZING DRIZZLE.

OTHERWISE EXPECT HIGH PRESSURE AND A MUCH DRIER AIRMASS TO BUILD
INTO THE ARKLAMISS REGION THROUGH FRIDAY. REDUCED MAV GUIDANCE LOW
TEMPERATURES A BIT ACROSS WRN PORTIONS OF THE AREA TONIGHT. HIGH
PRESSURE IS FORECAST TO SHIFT EASTWARD FRIDAY NIGHT ALLOWING FOR
INCREASED MIXING ALONG AND WEST OF THE MS RIVER. HAVE REDUCED
GUIDANCE LOW TEMPS OVER CENTRAL MS WHERE BETTER BOUNDARY LAYER
MIXING IS NOT EXPECTED TO DEVELOP UNTIL NEAR SUNRISE SATURDAY
MORNING. A WARMING TREND WILL BEGIN SATURDAY AS THE AIRMASS MODIFIES
AND HIGH PRESSURE CONTINUES TO SHIFT EAST.

THE GLOBAL MODELS CONTINUE TO INDICATE THAT AN ACTIVE WEATHER
PATTERN WILL SET UP FROM LATE THIS WEEKEND THROUGH MUCH OF NEXT
WEEK. AN UPPER LEVEL TROUGH-TO-RIDGE PATTERN IS FORECAST TO BECOME
ESTABLISHED ACROSS THE SOUTHERN CONUS...PLACING THE LOWER MS VALLEY
UNDER DISTURBED SOUTHWEST FLOW WITH PLENTY OF MOIST LOW-LEVEL INFLOW
AVAILABLE FROM THE GULF. EXPECT A ROUND OF STRONG TSTM ACTIVITY TO
BREAK OUT IN STRONG WARM ADVECTION SUNDAY AND SUNDAY NIGHT. SOME OF
THE LATER GUIDANCE SUGGEST THAT THE RISK FOR SFC-BASED SEVERE TSTMS
MAY BE INCREASING FOR SUNDAY AFTN/SUNDAY EVNG OVER SW PORTIONS OF
THE FORECAST AREA...AND WE WILL MONITOR THOSE TRENDS. AT LEAST
INITIALLY...CONVECTIVE INSTABILITY WILL BE ELEVATED AND HAIL WOULD
BE THE GREATEST CONCERN WITH STRONGER STORMS.

BY TUESDAY...THE PRIMARY TROUGH AXIS WILL BEGIN TO SWEEP EASTWARD
AND RESULT IN THE DEVELOPMENT OF A STRONG LOW PRESSURE SYSTEM OVER
THE MS VALLEY. ON THE SYNOPTIC SCALE...THIS EVENT LOOKS REALLY
IMPRESSIVE WITH A LARGE IMPRESSIVE WARM SECTOR AHEAD OF A STRONG
COLD FRONT BEING OVER-LAYED BY THE SRN PERIPHERY OF THE UPPER POLAR
JET. SFC DEWPOINTS ARE EXPECTED TO INCREASE TO AT LEAST THE UPPER
60S DEG F...IMPRESSIVE FOR THE FIRST WEEK OF FEBRUARY. WE WILL
CONTINUE TO MENTION SEVERE WEATHER POTENTIAL IN THE HWO AND PAINT
SEVERE POTENTIAL FROM MONDAY (IN THE WEST) TO TUESDAY (AREAWIDE). IN
ADDITION...INHERENT WITH THE TROUGH-TO-RIDGE PATTERN AND SW FLOW
ALOFT WILL BE THE POTENTIAL FOR A LONG-DURATION HEAVY RAINFALL
EVENT.

MODELS HINT THAT NW FLOW WILL DEVELOP DURING THE MID TO LATTER
PORTIONS OF NEXT WEEK RESULTING DRIER AND SEASONABLY COOL WEATHER.
/EC/

&&

.AVIATION...MVFR TO LOCALLY IFR CEILINGS AND VISIBILITIES WILL
CONTINUE TO BE OBSERVED AT MOST SITES THROUGH THE AFTERNOON...AS A
LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD FURTHER
EAST ACROSS THE AREA.  STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS SOUTHERN MISSISSIPPI GENERALLY BETWEEN
20-01Z. BY MID EVENING...THERE MAY BE SOME WRAP AROUND IFR CEILINGS
ACROSS THE NW...MOVING OVER THE COLD AIR.  SO THERE MAY BE SOME
FLURRIES OR PERHAPS SOME VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82
CORRIDOR BETWEEN 06-12Z. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/19
Hazardous weather outlook, Jan 31, 4:21 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CST THU JAN 31 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A RISK FOR SEVERE STORMS PRODUCING HAIL WILL EXIST MUCH OF TODAY ACROSS
THE OUTLOOK AREA...WITH THE GREATEST CHANCE FOR LARGE HAIL GREATER THAN
QUARTER SIZE EXPECTED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
BETWEEN NOON AND 8 PM. THESE STORMS WILL BE ELEVATED IN NATURE
KEEPING THE RISK FOR DAMAGING WINDS QUITE LOW. HOWEVER...A RISK FOR A
FEW TORNADOES WILL DEVELOP OVER SOUTHERN MISSISSIPPI FROM ABOUT 3 PM
UNTIL 8 PM...ESPECIALLY FOR SOUTHEAST MISSISSIPPI. THIS RISK WILL
PRIMARILY EXIST SOUTH OF THE HIGHWAY 84 CORRIDOR AND POINTS SOUTH.

A STRONG WEATHER DISTURBANCE OVER TEXAS MOVING TOWARD THE LOWER
MISSISSIPPI VALLEY WILL BRING LOCALLY HEAVY RAINS AND THUNDERSTORMS
TODAY AND EARLY TONIGHT. A LOW PRESSURE CENTER WILL MOVE FROM THE
NORTHWEST GULF INTO CENTRAL MISSISSIPPI BY THIS EVENING AND EXIT THE
AREA BY MIDNIGHT. THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL
BE ENOUGH TO PRESENT A RISK FOR TORNADOES TO THE SOUTH OF THE
PREDICTED LOW PRESSURE TRACK DURING THE AFTERNOON AND EARLY EVENING
HOURS...ESPECIALLY SOUTHEAST OF A BROOKHAVEN TO QUITMAN LINE WHERE LARGE
HAIL...HIGH WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE RISK
SHOULD END BEFORE MIDNIGHT AS THE LOW EXITS EASTERN MISSISSIPPI.

THERE IS ALSO THE POSSIBILITY THAT FLURRIES ON THE BACK EDGE OF THE
DEPARTING LOW PRESSURE SYSTEM LATE TONIGHT COULD DEVELOP ACROSS
MAINLY THE HIGHWAY 82 CORRIDOR BEFORE ENDING EARLY FRIDAY MORNING.
IF THIS OCCURS...THE WARM GROUND CONDITIONS AND LIGHT PRECIPITATION
SHOULD PREVENT ANY ACCUMULATIONS OR TRAVEL PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE OUTLOOK AREA AS A
SERIES OF STRONG DISTURBANCES AFFECT THE ARKLAMISS REGION BEGINNING
MONDAY...AND CONTINUING THROUGH TUESDAY WHEN A STRONG COLD FRONT IS
POISED TO MOVE IN. SEVERAL PARAMETERS AT THIS TIME ARE SUGGESTING
THAT THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS THE
AREA MAINLY DURING TUESDAY.

PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE LATEST INFORMATION
CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR MAINLY SOUTH PORTIONS TODAY. AN ACTIVE
WEATHER PATTERN REQUIRING ACTIVATION IS ALSO POSSIBLE AT SOME POINT
ABOUT TUESDAY. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED
OVER THE WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40/CAB

In the hours before

Special weather statement, Jan 31, 11:57 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST THU JAN 31 2008

LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-
MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
1157 AM CST THU JAN 31 2008

...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF
TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF
STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING
METROPOLITAN JACKSON...BEFORE 2 PM.

PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN...
HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN...
MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING
THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD...
THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD
MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, Jan 31, 12:59 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             3 NW JACKSON            32.35N 90.24W
01/31/2008  M0.88 INCH       HINDS              MS   LAW ENFORCEMENT

            JACKSON POLICE DEPARTMENT REPORTS NICKEL SIZE HAIL NEAR
            HAWKINS FIELD.

&&

BRYANT
Local storm report, Jan 31, 1:11 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             6 NNE JACKSON           32.40N 90.17W
01/31/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

            MOTHER OF NWS EMPLOYEE REPORTING PENNY SIZE HAIL COVERING
            THE GROUND ON THE NORTHEAST SIDE OF JACKSON.

&&

BRYANT
Local storm report, Jan 31, 1:18 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             12 SSE VICKSBURG        32.17N 90.79W
01/31/2008  E0.25 INCH       WARREN             MS   TRAINED SPOTTER

            STORM SPOTTER REPORTED PEA SIZE HAIL IN THE FAR SOUTHEAST
            CORNER OF THE COUNTY.

&&

BRYANT
Special weather statement, Jan 31, 2:37 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST THU JAN 31 2008

MSZ055-056-063>066-072>074-312135-
COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS-
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
237 PM CST THU JAN 31 2008

...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO
MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL
AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE
POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE
HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN
THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE
THROUGH 230 PM.

PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR...
LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES
OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG...
SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Special weather statement, Jan 31, 2:37 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST THU JAN 31 2008

MSZ055-056-063>066-072>074-312135-
COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS-
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
237 PM CST THU JAN 31 2008

...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO
MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL
AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE
POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE
HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN
THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE
THROUGH 430 PM.

PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR...
LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES
OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG...
SHOULD MONITOR THESE STORMS CLOSELY.

CORRECTED TYPOS

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:12 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren33 min
Jan 31, 12:25 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds35 min
Jan 31, 12:54 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin23 min
Jan 31, 3:37 PM CSTSevere Thunderstorm WarningJANForrest, Lamar38 min
Jan 31, 4:13 PM CSTSevere Thunderstorm WarningJANForrest33 min
Jan 31, 4:20 PM CSTTornado WarningJANForrest25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.